How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 10553
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

I have been treated for treatment resistant depression/anxiety

This answer was rated:

I have been treated for treatment resistant depression/anxiety for many years. I have tried all types of cocktails and electroshock as well. Interestingly, I have had gynecomastia during puberty, and most of my life. I have tested in the past for elevated prolactin, low thyroid, low testosterone. I have been on testosterone replacement therapy for about ten years. I went to an endocrinologist for the first time and he did some blood work. My testosterone, LH, and FSH are low. Everything else was normal, but he said hematocrit was a little high 51. I have had shortness of breath borderline high blood pressure and elevated resting heart rate of about an average of 105-115. I joined a karate class and went to the first day and I was gasping for air... My endo put me on androderm 4mg. He is also doing a test for Kleinfelter's disorder. My psychiatrist had me on 150mg effexor xr, 300mg wellbutrin, 90mg adderall, and 3mg klonopin. I get minor headaches and memory problems. I went to a new psychiatrist today and she agreed to help me taper off my meds. I am off the wellbutrin, and I am going to cut effexor in half tomorrow. My questions are: Should I see a cardiologist for the elevated heart rate/shortness of breath/ elevated blood pressure? Also, the endo wanted to do an mri of the pituitary but I cannot afford it. All of the meds have the side effect of shortness of breath, I just don't want to have a seisure or stroke if I start tapering effexor. Can you advise if this is a risky situation? I currently am taking Effexor 150mg xr, Adderall 90mg total/day; klonopin 3mg; androderm 4mg. The thing that is interesting is that Klinefelter symptoms include shyness/social anxiety and depression.
Good Morning. I am online and available to help you today. Thank you for your patience.

I am glad that you have a psychiatrist who, it seems, is willing to work with you.

As far as seeing a cardiologist, let me ask you a few questions first....

What is your height and weight?

How much do you exercise?

What is your blood pressure reading?

This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.
Customer: replied 3 years ago.

Hi Doctor, my height is 5' 10" and 225lbs. I have not been exercising much. My blood pressure is 140/97 and 113 heart rate. That was my last reading. Thanks

Thank you for that extra information.

First of all, since you are working with your doctor, I do not believe you have to be worried about a seizure or a stroke as you work to taper off your effexor.

Your heart rate, while it a bit high is not alarming so and could be related to your weight and lack of exercise. That being said, I think consulting with a cardiologist would be a good idea. If everything checks out ok then, perhaps, you could ask him to help you to put together an exercise and weight loss program that would be safe and effective.

Concerning the MRI that your doctor want to do for your pituitary, I would consul you to talk to the patient advocate at the hospital as there are many programs available to assist patients in obtaining expensive, but necessary, medical tests at greatly reduced cost or, sometimes, even free.

Is there anything else you would like to discuss at this point or have all your questions been answered to your satisfaction?

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS

Customer: replied 3 years ago.

Should I avoid strenuous exercise until I get clearance from cardiologist? I can limit to light walking and stretching in the meantime. Do you agree?

Aerobic exercise instead of anaerobic?


That would be the safest thing to do while still allowing you to get some good exercise. Easy swimming might also be good.

I wish you the very best.

Let me know if there is anything else I can do for you in the future.

Don't forget to mash the positive feedback button for me -- you know the drill :)
Dr. Rick, MD and 4 other Medical Specialists are ready to help you

Related Medical Questions